Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Having hair loss. Is it related to birth control pills?

User rating for this question
Very Good
Answered by

Infectious Diseases Specialist
Practicing since : 1973
Answered : 546 Questions
Birth control hair loss I have been taking my BC for a year but this month when i needed to start my pills after my period, i was still bleeding but decided to take it anyway. 2 days after my hair has been falling drastically, 200 strands a day. i am so scared Also what does it mean when i have dark brown blood on my period?
Posted Fri, 29 Nov 2013 in Women's Health
Answered by Dr. Fatbardha Sejdini 2 hours later
Brief Answer: Hair loss causes,recommendations below... Detailed Answer: Hi, It is true that hair loss is related to the use of BC pills, however, this effect is commonly noticed with the use of specific BC pills (i.c. hormonal injections, progestin implants, skin patches or/and vaginal ring) and less common among oral pills (as in your case). What is more, it is normal for the hair to fall off daily (up to 100 or 200 /day). However, if you - notice other symptoms like round patches of hair loss or other skin problems - If you have any other health problem (i.e. with heart, arthritis) then, you should talk to a dermatologist for further evaluation and right treatment. Meanwhile, I'd advise to - try not to pull your hair - avoid certain hairstyles - try not to comb hair while wet Hope it answered to your inquiry! If you have further questions, do not hesitate to contact me again! Dr.Bardha
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor